MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the returned turbohawk device revealed no damage to the slide cover assembly or the torque shaft.The distal assembly was inspected and found no tissue/biological matter within laser drilled coils segment.The cutter blank was visible in the cutter window.The distal rim of the cutter window on the top portion was cut away.The portion of the cutter window cut away was not located.Approximately 0.25 cm distal the cutter window the laser drilled coils were bent inwards.The thumb-switch was retracted and was able to pull the cutter back into the cutter window as expected.The thumb-switch was attempted to be advanced, however it could not pass the location where the cutter was originally located as it was received.The cutter could not advance due to the indentation of the laser drilled coils distal the cutter window.
 
Event or Problem Description
Physician intended to use a turbohawk directional atheterctomy device with a 8fr sheath and 0.014¿ guidewire for the treatment of a lesion in proximal location of the superficial femoral artery/ popliteal artery/ tibial/popliteal trunk of moderate tortuosity.The device was inspected prior to use with no issue noted.No abnormalities reported in relation to anatomy.Ifu (instruction for use) followed during preparation, procedure, post-procedure.The vessel was pre-dilated.It was reported that difficulty was encountered with flushing tissue during the procedure.It was reported that after flushing the device more than 10 times, the blade still could not move.The physician post-dilated the lesion by pta balloon to complete the procedure.Operation was extended for 1.5 hours due to the replacement of device.No patient injury reported.Patient¿s status was reported to be well.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7016509
Report Number2183870-2017-00488
Device Sequence Number16315010
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2019
Device Catalogue NumberTHS-LX-C
Device Lot NumberA332627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight80